Alert archive / California / High Wind Warnings in 2017

High Wind Warning 5, NWS Hanford, CA

September 20, 2017

NWS Hanford, CA issued this high wind warning at Sep 20, 2017, 5:24 PM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2017, 5:24 PM PDT (00:24 UTC)
Expired
Sep 21, 2017, 6:57 PM PDT
In force
26 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

008 
WWUS76 KHNX 210024
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
524 PM PDT Wed Sep 20 2017

CAZ095-098-099-210830-
/O.NEW.KHNX.HW.W.0005.170921T0024Z-170922T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
524 PM PDT Wed Sep 20 2017

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect until 11 PM PDT Thursday.

* WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially
  for the Highway 58, 14, 395 corridors and below wind favored
  passes and canyons. 
  

* TIMING...Tonight through tomorrow night.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Semi tractor trailers
  should avoid these areas. Blowing dust and sand will be 
  possible, and could lower visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Andersen

CAZ089-091-210830-
/O.NEW.KHNX.WI.Y.0024.170921T0024Z-170922T0600Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
524 PM PDT Wed Sep 20 2017

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 11 PM PDT Thursday.

* WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Tonight through tomorrow night. 

* IMPACTS...Gusty winds could blow down tree limbs and unsecured
  outdoor furniture and canopies. With the strongest winds,
  blowing dust could lower visibilities making travel dangerous.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
3 follow-up statements
813 
WWUS76 KHNX 210851
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
151 AM PDT Thu Sep 21 2017

CAZ095-098-099-211800-
/O.CON.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
151 AM PDT Thu Sep 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially 
  for the Highway 58, 14, 395 corridors and below wind favored 
  passes and canyons.

* TIMING...Continuing into late evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Semi tractor 
  trailers should avoid these areas. Blowing dust and sand will 
  be possible, and could lower visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089-091-211800-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
151 AM PDT Thu Sep 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Continuing into this evening.

* IMPACTS...Gusty winds could blow down tree limbs and unsecured 
  outdoor furniture and canopies. With the strongest winds, 
  blowing dust could lower visibilities making travel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
302 
WWUS76 KHNX 211750
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1050 AM PDT Thu Sep 21 2017

CAZ095-098-099-220200-
/O.CON.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1050 AM PDT Thu Sep 21 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially 
  for the Highway 58, 14, 395 corridors and below wind favored 
  passes and canyons.

* TIMING...Increasing by early afternoon and continuing into late
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Semi tractor 
  trailers should avoid these areas. Blowing dust and sand will 
  be possible, and could lower visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089-091-220200-
/O.CON.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
1050 AM PDT Thu Sep 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Increasing by early afternoon and continuing into late
  evening.

* IMPACTS...Gusty winds could blow down tree limbs and unsecured 
  outdoor furniture and canopies. With the strongest winds, 
  blowing dust could lower visibilities making travel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DS
624 
WWUS76 KHNX 220157
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
657 PM PDT Thu Sep 21 2017

CAZ095-098-099-220300-
/O.CAN.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
657 PM PDT Thu Sep 21 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has cancelled the High
Wind Warning. Winds have decreased below warning criteria and 
will continue to decrease this evening across the Kern County 
Mountains and Deserts. 


$$

CAZ089-091-220300-
/O.CAN.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
657 PM PDT Thu Sep 21 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory. Winds have decreased below advisory criteria and will 
continue to decrease this evening across the West Side of the San
Joaquin Valley. 


$$

Molina

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Sep 20, 3:05 PM PDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 20, 3:05 PM PDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
305 PM PDT Wed Sep 20 2017

.SYNOPSIS...
Below normal temperatures will continue this week with further
cooling on Thursday. Breezy conditions will continue through
Thursday with gusty winds through and below mountain passes.
Showers are possible over the mountains Wednesday night through
Friday with light snow above 8000 feet. A warming trend is
expected this weekend through the middle of next week with mostly
clear skies.
&&

.DISCUSSION...
A strong upper trough will push inland tonight and Thursday
bringing a re-enforcing shot of cooler air along with breezy
conditions through Thursday across most of our area. Highs in the
San Joaquin Valley Thursday will be 5 to 10 degrees cooler than
Wednesday, while Sierra and Kern desert locations will be 10 to
20 degrees cooler. This system will also bring another period of
breezy to locally windy conditions to the Kern County mountains
and desert as well as a brief shot of precipitation to the
Southern Sierra Nevada mainly north of Kings Canyon.

Precipitation amounts up to a quarter inch are possible in the
southern Sierra Nevada north of Kings Canyon. Snow levels are
expected to be around 11000 feet at the onset of precipitation
later this evening lowering to around 7000 feet by Thursday
afternoon. 1-2 inches of snow is possible along the higher peaks
in the southern Sierra Nevada.

The trough is progged to remain over CA on Friday as the main
upper low center lifts slowly northward. Temperatures will remain
much below normal on Friday and there will be enough instability
along the Southern Sierra crest Friday afternoon and evening for
a few snow showers.

Temperatures will recover over the weekend as the trough moves
east and high pressure builds inland. The medium range models are
in good agreement with an upper ridge strengthening over CA
through the middle of next week. This will result in temperatures
rising to slightly above normal values by next Tuesday. There is
little in the way of moisture from Saturday onward so expect dry
weather to prevail from the weekend through the middle of next
week.

&&

.AVIATION...
Showers spreading over the southern Sierra Nevada and Kern County
mountains after 00Z Thursday, bringing areas of MVFR and local
terrain obscurations. Otherwise, VFR conditions can be expected over
the Central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Bentzien
avn/fw...Lynott
synopsis...Bentzien

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 5:24 PM PDTWind AdvisoryHNX26 hr

Nearby

High Wind Warnings in California, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.